Clozapine or antibiotic induced neutropenia?

Arun Gupta, Tarun Bastiampillai, Benjamin Moore

Research output: Contribution to journalLetter

1 Citation (Scopus)

Abstract

Dear Sir,

Agranulocytosis is a well-known adverse effect of clozapine.1 The risk of agranulocytosis is the greatest during the first 18 weeks of initiation with clozapine.2

It is generally recommended to be cautious in prescribing concomitant medication with clozapine that might exacerbate or worsen the risk of agranulocytosis. Some antibiotic classes like sulfonamides, beta lactams and fluoroquinolones are known to cause reduction in neutrophil count. Given the potential for antibiotic use in clozapine patients, clinicians should be aware of this potential elevated risk of neutropenia.
Original languageEnglish
Pages (from-to)400-400
Number of pages1
JournalAustralasian Psychiatry
Volume24
Issue number4
DOIs
Publication statusPublished - 1 Aug 2016

Keywords

  • Clozapine
  • antibiotics
  • neutropenia
  • leukopenia

Fingerprint Dive into the research topics of 'Clozapine or antibiotic induced neutropenia?'. Together they form a unique fingerprint.

  • Cite this